Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Getting headaches being on sprintec - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Headache and Migraines
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
Doctor :   hi
User :   Hi
Doctor :   Dr AAAAAAA here
User :   I'm AAAAAAA
Doctor :   please proceed with your health query AAAAAAA
User :   I started on birth control in August, when that month's prescription was up, my doctor switched me to a different type of pill.
Doctor :   ok.
User :   This month my period has lasted for about 9 or 10 days, and I have a headache when I wake up and several throughout the day.
Doctor :   ok. were you sexually active while on the first pack of pills?
User :   No
Doctor :   ok.
Doctor :   which pills were prescribed before and which is the new one now?
User :   The first one was Mononessa, the one I have had since then is Sprintec
User :   I have always been "irregluar"
Doctor :   ok. then headache is a common side effect of sprintec along with bleeding pattern changes in the beginning
User :   when I started the Mononessa, I took the first pill a week after my period was supposed to come. (It was late)
Doctor :   unless you start with having regular cycles
User :   Instead of taking it when I was supposed to, I took it when I should have gotten my period.
Doctor :   ok. did you start with Sprintec on time?
User :   Yes, I started when I finished the Mononessa pack. But I started the Mononessa early. I didn't know if starting before I was supposed to would effect me.
Doctor :   stating it early could have disturbed the hormonal cycle, but taking sprintec on time should not have caused any problems
Doctor :   is the bleeding still continuing?
Doctor :   is there clots and dark bleeding present?
User :   Yes, I started this cycle last Tuesday I believe. And the bleeding has been odd. Not any clots, but it goes from red to brown and it's been really light.
Doctor :   do you have any other symptoms apart from headaches ?
User :   No, just the headaches.
Doctor :   ok. since you were not sexually active, chances of pregnancy can be ruled out
Doctor :   with the headaches being present could be related to Sprintec use
User :   This is the 4th month of Sprinrec I believe. I'm on the last week of it, the white pills. Would my body still be adjusting to the birth control?
Doctor :   if these are continuing, then consider discussing with your treating gynecologist about changing to low dose pills
Doctor :   which have less side effects
Doctor :   yes, it can be possibility that the body is still adjusting to hormonal changes
User :   I planned on calling my doctor tomorrow, but should i be heavily concerned that I'm still bleeding?
Doctor :   no, you can call your doctor and discuss about your symptoms
Doctor :   if the bleeding is worrisome, then an ultrasound scan would be helpful to know what is going on.
User :   Okay, I appreciate the help.
Doctor :   is there anything else I can help you with?
User :   I think that's it. Thank you so much.
Doctor :   thanks for consulting me. bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor